Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 7, 2005, 4:56 PM CDT for Milwaukee County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 7, 2005, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 072156 SVRMKX WIC079-072230- /O.NEW.KMKX.SV.W.0083.050607T2156Z-050607T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 456 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 530 PM CDT * AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST MILWAUKEE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. FRANCIS AND WHITEFISH BAY AROUND 505 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4309 8805 4287 8804 4293 8765 4318 8774 $$
3 follow-up statements
000 WWUS53 KMKX 072202 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 502 PM CDT TUE JUN 7 2005 WIC079-072230- /O.CON.KMKX.SV.W.0083.000000T0000Z-050607T2230Z/ MILWAUKEE- 502 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR MILWAUKEE COUNTY... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST MILWAUKEE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOWNTOWN MILWAUKEE BY 505 PM CDT... SHOREWOOD AND WHITEFISH BAY BY 510 PM CDT... ANOTHER SEVERE THUNDERSTORM...LOCATED IN SAINT FRANCIS NEAR THE LAKE MICHIGAN SHORELINE...MAY BE CAPABLE OF PRODUCING QUARTER TO PING PONG SIZE HAIL THROUGH 510 PM CDT. THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4309 8805 4287 8804 4293 8765 4318 8774 $$ WOOD
000 WWUS53 KMKX 072218 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 517 PM CDT TUE JUN 7 2005 WIC079-072230- /O.CON.KMKX.SV.W.0083.000000T0000Z-050607T2230Z/ MILWAUKEE- 517 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR MILWAUKEE COUNTY... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BROWN DEER...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RIVER HILLS AT 520 PM... BAYSIDE AND FOX POINT AT 525 PM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4309 8805 4287 8804 4293 8765 4318 8774 $$ WOOD
000 WWUS53 KMKX 072230 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 PM CDT TUE JUN 7 2005 WIC079-072240- /O.EXP.KMKX.SV.W.0083.000000T0000Z-050607T2230Z/ MILWAUKEE- 530 PM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY EXPIRES AT 530 PM CDT... THE SEVERE THUNDERSTORM THE PROMPTED THE WARNING FOR MILWAUKEE COUNTY HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4309 8805 4287 8804 4293 8765 4318 8774 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT TUE JUN 7 2005 .DISCUSSION...FORECAST FOCUS IS TIMING AND EXTENT OF CONVECTION THIS WEEK. IN THE SHORT TERM...MOST OF THE ONGOING CNVTN HAS BEEN SLIDING EWD NR AND N OF WMFNT FM CNTRL MN TO NR SBM WITH NEW DVLPT ALG ASSOCD OUTFLOW BDRY. STGST CELL WAS OVR NRN SAUK CO. WATCH STILL GOING FOR PARTS OF CWA INCLUDING THAT STORM. WL FOLLOW THESE TRENDS AND SPC LEAD TO PROVIDE RESOLUTION TO FCST STORM COVERAGE AND INTENSITY IN FIRST PD. LATER TNGT...ANOTHER MCS WILL LIKELY DVLP OVR THE NRN PLAINS. THIS COMPLEX SHUD THEN ROLL EWD DOWN BACLIN ZN TWD NRN WI. AS LLJ LEANS OVR TWD US WITH SFC WMFNT STILL IN THE AREA...SOME OF THIS CUD GET INTO CWA ONCE AGN LATE TNGT OR ERLY WED. AFTER THAT IN CONTINUING SW FLOW ALF...DAYTIME MLCAPES OF 2000-3000 J/KG ARE EXPECTED THROUGH THU WHILE ELEVATED CAPES AROUND 2000 J/KG ARE EXPECTED AT NIGHT. VERY STEEP LAPSE RATES AND DRY AIR ALOFT IN ADDITION TO WET BULB ZERO HTS AROUND 10 KFT WILL SUPPORT AT LEAST ISOLATED SVR STORMS. KEPT POPS IN THE CHANCE CATEGORY SINCE MOST ORGANIZED LIFT AND WIND SHEAR REMAINS WEST AND NORTH OF AREA. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && NJ
Hazardous weather outlook, Jun 7, 5:00 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND AGAIN SUNDAY THROUGH MONDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-072200- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND AGAIN SUNDAY THROUGH MONDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ TZ
In the hours before
Special weather statement, Jun 7, 2:01 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 201 PM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 201 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 IN EFFECT UNTIL 4 PM CDT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...DANE...JEFFERSON...WAUKESHA AND MILWAUKEE. A BROKEN LINE OF THUNDERSTORMS HAS FORMED ALONG AN OUTFLOW BOUNDARY. THE STORMS WERE MOVING EAST SOUTHEAST AT 20 MPH...AND WILL AFFECT LA VALLE IN SAUK COUNTY BY 230 PM CDT...AND THE WISCONSIN DELLS BY 300 PM CDT. ANOTHER DEVELOPING LINE OF STORMS WILL AFFECT A NESHKORO...TO MONTELLO LINE BY 230 PM CDT. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...PEA SIZE HAIL...HEAVY RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE OUTFLOW BOUNDARY WILL PRODUCE WIND GUSTS OF 20 TO 30 MPH. THIS BOUNDARY DOES HAVE THE POTENTIAL TO PRODUCE MORE THUNDERSTORMS AS IT MOVES SOUTHEAST. ANY OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS UP TO 60 MPH...LARGE HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
Special weather statement, Jun 7, 3:11 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 311 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 IN EFFECT UNTIL 4 PM CDT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...DANE...JEFFERSON...WAUKESHA AND MILWAUKEE. ISOLATED SHOWERS...LOCATED FROM MARKESAN IN GREEN LAKE COUNTY...TO BRANDON IN FOND DU LAC COUNTY...WILL MOVE NORTHEAST AT 20 MPH. THE SHOWERS WILL AFFECT ELDORADO AND VAN DYNE IN FOND DU LAC COUNTY BY 400 PM CDT. BRIEF HEAVY RAINFALL RATES OF ONE TENTH TO ONE QUARTER INCH PER HOUR ARE POSSIBLE WITH THESE SHOWERS. OTHER SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE LAKE BREEZE BOUNDARY. THIS WAS LOCATED FROM NEAR SAINT CLOUD IN FOND DU LAC COUNTY...TO NEAR ALLENTON IN WASHINGTON COUNTY...TO WEST ALLIS IN MILWAUKEE COUNTY...TO NEAR BRISTOL IN KENOSHA COUNTY. THE LAKE BREEZE BOUNDARY WAS MOVING SLOWLY WEST NORTHWEST AT 15 MPH. ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE... WITH DAMAGING WINDS UP TO 60 MPH...LARGE HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
Local storm report, Jun 7, 3:23 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 E LA VALLE 43.58N 90.11W
06/07/2005 0.75 INCH SAUK WI TRAINED SPOTTER
&&
BORGHOFFSpecial weather statement, Jun 7, 4:06 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 PM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 406 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 HAS BEEN ALLOWED TO EXPIRE... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...THE POTENTIAL FOR SEVERE THUNDERSTORMS HAS DIMINISHED. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG THE LAKE BREEZE BOUNDARY. ONE STORM WAS LOCATED NEAR HALES CORNERS... MOVING EAST NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT GREENFIELD... GREENDALE...SAINT FRANCIS...AND CUDAHY BY 430 PM. BRIEF HEAVY RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS TO 40 MPH...AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. OTHER SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT PORTIONS OF KENOSHA...RACINE...MILWAUKEE...AND OZAUKEE COUNTY LATE THIS AFTERNOON AND EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
Local storm report, Jun 7, 4:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL OAK CREEK 42.88N 87.90W
06/07/2005 0.25 INCH MILWAUKEE WI TRAINED SPOTTER
LOCATED 1/2 MILE SOUTH OF 20TH AND COLLEGE AVE.
&&
BORGHOFFLocal storm report, Jun 7, 4:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MILWAUKEE 43.06N 87.97W
06/07/2005 1.50 INCH MILWAUKEE WI OFFICIAL NWS OBS
MEASURED AT MILWAUKEE GENERAL MITCHELL INTERNATIONAL
AIRPORT.
&&
BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 46 min |
| Jun 7, 4:39 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 21 min |
| Jun 7, 4:46 PM CDT | Special Marine Warning | MKX | 29 min | |
| Jun 7, 5:15 PM CDT | Special Marine Warning | MKX | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.